MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the medwatch 3500a, it is unknown if the device will be returned.Occupation: program project coordinator pma/510(k) number: k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via fda medwatch 3500a, during an unspecified procedure, a wire included in the micropuncture transitionless access set became stuck and remains in the patient.The wire was used to access the right internal jugular vein (rij); however, the device was not advanced into the lumen of the vessel.The wire reportedly became stuck near the rij and was left in the body.The physician did not have the ability to safely remove the device.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information - attachments: a second medwatch report was provided, noting the same information received on the original.Both reports are attached for reference.Initial report.As reported via fda medwatch 3500a, during an unspecified procedure, a wire included in the micropuncture transitionless access set became stuck and remains in the patient.The wire was used to access the right internal jugular vein (rij); however, the device was not advanced into the lumen of the vessel.The wire reportedly became stuck near the rij and was left in the body.The physician did not have the ability to safely remove the device.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.Investigation evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.The evidence of these reviews indicates the product was made to specifications.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.This case was evaluated for risk and no additional risk mitigation activity is necessary, as severity and occurrence rates are low.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9451126
Report Number1820334-2019-03081
Device Sequence Number2158922
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)220523(10)9763188
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number9763188
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR